I am concerned about my husband's health. He is taking PPI medication for ten years now called Omeprazole. We think he has to quit the medication. Could you please recommend to us what to do? How to start? I am also extremely worried about his liver. I know about the damage PPI may cause. He started feeling pain on his right side. He underwent GERD surgery ten years ago.
Welcome to icliniq.com.
Well, there are very few indications of lifelong PPI (proton pump inhibitors).
1. Patient has GERD with Barrett's esophagus and premalignant findings such as dysplasia
2. Post fundoplication (GERD surgery) if the patient on follow-up has Barrett's esophagus or evidence of inflammation called esophagitis.
I have to closely look into reports of his surgery and follow-up endoscopy before so I can be able to guide you on what you should do now. It would be entirely unwise to stop medication right away without having this important information.
Barrett's esophagus is a premalignant (before cancer) change in the lining of the lower esophagus.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hello doctor, I was diagnosed with eosinophilic esophagitis, GERD, and hiatal hernia three years back through an endoscopy ... I was given Nexpro RD 40 mg and Riflux Forte for GERD ... Read fullIs GERD(Gastroesophageal reflux disease) curable permanently through medicines?
Hello doctor, I often eat deep fried potatoes with chilly powder. Some say that it will turn into bad materials after they reach the belly. I do not believe it. Is that true? Why is it so? Read fullThough I am on treatment for stomach pain, the pain persists. Why?
Hello doctor, I often eat deep fried potatoes with chilly powder. Some say that it will turn into bad materials after they reach the belly. I do not believe it. Is that true? Why is it so? Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now